Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 189, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 16, 2000, 10:00 PM EDT for Bacon County, Pierce County, Ware County, Georgia. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 16, 2000, 10:00 PM EDT (02:00 UTC)
- Expired
- Jul 16, 2000, 10:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Bacon County, GA, Pierce County, GA, Ware County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 10:25 PM EDT | Hail 0.88 | Blackshear, GA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 2.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 297 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1842 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 170200 SVRJAX GAC005-229-299-170245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1000 PM EDT SUN JUL 16 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BACON COUNTY IN SOUTHEAST GEORGIA PIERCE COUNTY IN SOUTHEAST GEORGIA NORTH CENTRAL WARE COUNTY IN SOUTHEAST GEORGIA * UNTIL 1045 PM EDT * AT 1000 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 8 MILES NORTHWEST OF DIXIE UNION...OR ABOUT 7 MILES SOUTH OF ALMA...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BLACKSHEAR BY 1020 PM EDT... PATTERSON BY 1025 PM EDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE 5TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. $$ PETERSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 9:11 PM EDT, 49 minutes earlier.
Area forecast discussion, Jul 16, 9:11 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 911 AM EDT SUN JUL 16 2000 UPDATED ZONES TO DROP POPS TO 20 PERCENT OVER FLORIDA CWA...INCLUDE 20 PERCENT POPS FOR GEORGIA CWA AND ALSO ADD FOG TO ALL ZONES DUE TO RECENT RAINS. ACTIVITY OVER FLORIDA CWA THAT CAUSED NUMEROUS WARNINGS HAS FINALLY DECREASED IN INTENSITY AND IS MOVING SOUTH OF THE AREA. ANOTHER BATCH OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED OVER GEORGIA AND IS MOVING STEADILY INTO NW CWA. 11 .JAX... .GA...NONE .FL...NONE
In the hours before
Local storm report, Jul 16, 8:02 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
802 PM EDT SUN JUL 16 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1203 PM LAWTEY FL WIND DAMAGE
07/16/00 BRADFORD LAW ENFORCEMENT REPORTED
POWERLINES AND A FEW TREES
DOWN
1230 PM MIDDLEBURG FL WIND DAMAGE
07/16/00 CLAY BROADCAST MEDIA REPORTED
TREES DOWN
1240 PM LAKE BUTLER FL WIND DAMAGE
07/16/00 UNION LAW ENFORCEMENT REPORTED
POWERLINES DOWN
1245 PM LAKE BUTLER FL .75 INCH HAIL
07/16/00 UNION 0306 PM BROOKER FL .75 INCH HAIL
07/16/00 BRADFORD 0400 PM WALDO FL WIND DAMAGE
07/16/00 ALACHUA LAW ENFORCEMENT REPORTED
TREES AND POWERLINES DOWN
0415 PM MONTEOCHA FL WIND DAMAGE
07/16/00 ALACHUA LAW ENFORCEMENT REPORTED
TREE FOUND DEPOSITED IN A
BACK YARD
0415 PM LA CROSSE FL FLOOD
07/16/00 ALACHUA EMERGENCY MANAGEMENT
REPORTED SEVERAL FEET OF
STANDING WATERLocal storm report, Jul 16, 8:03 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
803 PM EDT SUN JUL 16 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1203 PM LAWTEY FL WIND DAMAGE
07/16/00 BRADFORD LAW ENFORCEMENT REPORTED
POWERLINES AND A FEW TREES
DOWN
1230 PM MIDDLEBURG FL WIND DAMAGE
07/16/00 CLAY BROADCAST MEDIA REPORTED
TREES DOWN
1240 PM LAKE BUTLER FL WIND DAMAGE
07/16/00 UNION LAW ENFORCEMENT REPORTED
POWERLINES DOWN
1245 PM LAKE BUTLER FL .75 INCH HAIL
07/16/00 UNION
0306 PM BROOKER FL .75 INCH HAIL
07/16/00 BRADFORD
0400 PM WALDO FL WIND DAMAGE
07/16/00 ALACHUA LAW ENFORCEMENT REPORTED
TREES AND POWERLINES DOWN
0415 PM MONTEOCHA FL WIND DAMAGE
07/16/00 ALACHUA LAW ENFORCEMENT REPORTED
TREE FOUND DEPOSITED IN A
BACK YARD
0415 PM LA CROSSE FL FLOOD
07/16/00 ALACHUA EMERGENCY MANAGEMENT
REPORTED SEVERAL FEET OF
STANDING WATERThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 1:06 AM EDT | Severe Thunderstorm Warning | JAX | Pierce | 24 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.